Alert archive / California / Wind Advisories in 2012

Wind Advisory 11, NWS Hanford, CA

February 29, 2012

NWS Hanford, CA issued this wind advisory at Feb 29, 2012, 11:55 AM PST. It was in force for 5 min.

The area

The counties it named.

The facts

Issued
Feb 29, 2012, 11:55 AM PST (19:55 UTC)
Expired
Feb 29, 2012, 12:00 PM PST
In force
5 min
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WWUS76 KHNX 291955
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1155 AM PST WED FEB 29 2012

CAZ095-098-010400-
/O.CAN.KHNX.HW.A.0002.120301T2000Z-120302T0500Z/
/O.NEW.KHNX.WI.Y.0011.120229T1955Z-120229T2000Z/
/O.EXT.KHNX.WI.Y.0010.120229T2100Z-120302T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
1155 AM PST WED FEB 29 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THURSDAY...
...HIGH WIND WATCH IS CANCELLED...

THE HIGH WIND WATCH HAS BEEN CANCELLED FOR THE KERN COUNTY
MOUNTAINS AND THE INDIAN WELLS VALLEY. A WIND ADVISORY IS NOW IN
EFFECT UNTIL 10 PM PST THURSDAY FOR THE KERN COUNTY MOUNTAINS AND
THE INDIAN WELLS VALLEY.

* WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING: WINDS CONTINUING STRONG AND GUSTY AT TIMES...THEN
  DECREASING BY LATE THURSDAY EVENING.

* LOCATIONS INCLUDE: RIDGECREST...TEHACHAPI...LAKE ISABELLA

* IMPACTS: GUSTY WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSS
  WINDS ARE POSSIBLE ACROSS HIGHWAY 14 AND U.S. 395. BLOWING DUST
  AND SAND MAY REDUCE VISIBILITIES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ099-010400-
/O.UPG.KHNX.HW.A.0002.120301T2000Z-120302T0500Z/
/O.NEW.KHNX.WI.Y.0011.120229T1955Z-120229T2000Z/
/O.EXB.KHNX.WI.Y.0010.120301T1800Z-120302T0600Z/
SOUTHEASTERN KERN COUNTY DESERT-
1155 AM PST WED FEB 29 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY
FOR THE SOUTHEASTERN KERN COUNTY DESERT. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT FOR THE SOUTHEASTERN KERN COUNTY DESERT.

* WINDS: WEST INCREASING TO 20 TO 35 MPH WITH GUSTS TO AROUND 55
  MPH.

* TIMING: WINDS INCREASING AGAIN ON THURSDAY MORNING...THEN
  DECREASING BY LATE THURSDAY EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE 

* IMPACTS: GUSTY WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSS
  WINDS ARE POSSIBLE ACROSS HIGHWAY 14 AND U.S. 395. BLOWING DUST
  AND SAND MAY REDUCE VISIBILITIES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 29, 9:20 AM PST, 2 hours 35 minutes earlier.

Area forecast discussion, Feb 29, 9:20 AM PST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
920 AM PST WED FEB 29 2012

.SYNOPSIS...
A SYSTEM PASSING THROUGH THE AREA TODAY WILL LIFT OUT BY THURSDAY.
BELOW NORMAL TEMPERATURES ARE EXPECTED AT LEAST THROUGH FRIDAY.
VALLEY RAIN ESPECIALLY FRESNO NORTH IS LIKELY WITH MOUNTAIN SNOW AND
STRONG WINDS OVER THE SIERRA PEAKS. WINDY CONDITIONS IS EXPECTED TO
TRANSIT INTO THE HIGH DESERT BY THURSDAY.

&&

.UPDATE...
PRECIPITATION...HEAVY AT TIMES...CONTINUES TO RACE ACROSS NORTHERN
CALIFORNIA WITH THE BACK EDGE NEAR INTERSTATE 80. BASED ON THE
TRACK OF THE FRONTAL SYSTEM AND THE UPPER JET DRIVING THE SYSTEM
SOUTHEAST...WILL SEE PRECIP SPREAD FURTHER INTO THE DISTRICT THIS
MORNING BEFORE THE STORM DIMINISHES. SNOW LEVEL BASED ON THE
OAKLAND AND VANDENBURG UPPER AIR OBSERVATIONS WILL BE NEAR 4000
FEET WITH SOME CONVECTIVE SNOW NEAR 3000 FEET. HEAVY SNOW WILL
REMAIN CLOSER TO AREAS ABOVE 5000 FEET WITH 1 TO 2 FEET EXPECTED
BY EARLY THURSDAY MORNING. UPPER AIR OBSERVATIONS WERE ALSO
SHOWING 40 T0 50 KNOT (45 TO 60 MPH) WINDS AROUND THE 700MB
(10-THOUSAND FOOT) LEVEL. THEREFORE...WILL SEE VERY WINDY
CONDITIONS ALONG THE SIERRA CREST AS WINDS COULD GUSTS TO NEAR 100
MPH. FURTHER DOWN IN ELEVATION...WINDS COULD GUSTS TO 25 TO 35 MPH
DURING FRONTAL PASSAGE TODAY. WILL MAINTAIN THE WINTER WEATHER AND
WINDS PRODUCTS IN EFFECT FOR TODAY AS THE STORM IS ONGOING. MAIN
CONCERN WILL BE THE PROGRESSION OF THE STORM FURTHER SOUTH AND
ALLOWING STRONG WINDS OVER KERN COUNTY ON THURSDAY. WILL EVALUATE
IF A HIGH WIND WARNING IS WARRANTED FOR THURSDAY. AT THE MOMENT...
WILL MAKE NO UPDATES THIS MORNING AND JUST WATCH THE ACTION
UNFOLD.

&&

.PREV DISCUSSION... /ISSUED 510 AM PST WED FEB 29 2012/
THE NEXT INCOMING STORM SYSTEM IS BEGINNING TO PUSH INTO THE
REGION FROM THE PACIFIC AND RADAR SHOWS SOME SHOWERS BEGINNING TO
ENCROACH ON OUR NORTHERN COUNTIES. THE AREA OF RAIN AND SHOWERS
WILL CONTINUE TO SPREAD SOUTHWARD ACROSS OUR ZONES AS THE SYSTEM
TRACKS FARTHER INLAND. TODAY WILL BE CLOUDY COOL AND BREEZY WITH
THE BEST PRECIPITATION CHANCES REMAINING MAINLY NORTH OF KERN
COUNTY. THE STRONGEST WINDS WILL OCCUR OVER THE SIERRA CREST AND
THROUGH AND BELOW MOUNTAIN PASSES IN KERN COUNTY. A WIND ADVISORY
CONTINUES FOR THE KERN COUNTY MOUNTAIN AND DESERT AREAS THIS
AFTERNOON.

PRECIPITATION CHANCES CONTINUE TONIGHT THROUGH THURSDAY EVENING AS
ADDITIONAL ENERGY TRACKS THROUGH THE BROAD CYCLONIC FLOW OVER THE
REGION. THE INCOMING JET ENERGY WILL KEEP GUSTY WINDS OVER THE
MOUNTAINS AND DESERT AREAS THROUGH THURSDAY AND THE WIND ADVISORY
HAS BEEN EXTENDED THROUGH NOON THURSDAY...WHILE A HIGH WIND WATCH
HAS BEEN ISSUED FROM NOON THURSDAY TO THURSDAY EVENING FOR ALL
THE KERN COUNTY MOUNTAINS AND DESERTS.

THE BULK OF THE PRECIPITATION WILL OCCUR TODAY AND TONIGHT...WITH
OVER A FOOT OF SNOWFALL ACCUMULATION POSSIBLE OVER THE HIGHER
ELEVATIONS OF THE SIERRA NORTH OF KINGS CANYON AND A FEW INCHES OF
SNOW POSSIBLE DOWN TO AROUND 3000 FEET. THE WINTER STORM WARNING
FOR THE SIERRA NORTH OF KINGS CANYON AND A WINTER WEATHER ADVISORY
FOR THE ADJACENT FOOTHILLS ABOVE 3000 FEET THUS REMAIN IN EFFECT
THROUGH EARLY THURSDAY MORNING.

AFTER THURSDAY...DRIER AND CALMER CONDITIONS ARE IN STORE AS HIGH
PRESSURE BUILDS INTO THE REGION. TEMPERATURES WILL WARM TO AROUND
SEASONAL AVERAGES BY SATURDAY AND CONTINUE TO WARM A FEW DEGREES
INTO THE FIRST PART OF NEXT WEEK.

&&

.AVIATION...
IN THE SOUTHERN SIERRA NEVADA...IFR CONDITIONS WILL DEVELOP
SOUTHWARD THIS MORNING WITH THE ONSET OF PRECIPITATION. IFR
CONDITIONS WILL PERSIST TONIGHT WITH MOUNTAIN OBSCURATION AND
AREAS OF LIFR/VLIFR IN HEAVIER PRECIPITATION.

IN THE SIERRA FOOTHILLS...MVFR CONDITIONS WILL DEVELOP SOUTHWARD
TODAY WITH LOCAL IFR IN SHOWERS THROUGH 18Z THURSDAY.

IN THE KERN COUNTY MOUNTAINS...VFR CONDITIONS THIS MORNING...
DETERIORATING TO MVFR ALONG THE NORTH AND WEST FACING SLOPES
THIS AFTERNOON. MVFR CONDITIONS WILL CONTINUE THROUGH 18Z THURSDAY
WITH LOCAL IFR IN PRECIPITATION AFTER 00Z THURSDAY.

VFR CONDITIONS CAN BE EXPECTED ELSEWHERE ACROSS THE CENTRAL
CALIFORNIA INTERIOR THROUGH 18Z THURSDAY EXCEPT FOR LOCAL MVFR
CEILINGS IN THE SAN JOAQUIN VALLEY.

ADDITIONALLY...STRONG WINDS OF 35 KNOTS OR GREATER WILL OCCUR ALONG
THE SIERRA CREST AND IN THE NORTHEASTERN PORTION OF KERN COUNTY
THROUGH 18Z THURSDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 2 AM PST THURSDAY CAZ096.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO NOON PST THURSDAY
CAZ095-098.

HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
CAZ095-098-099.

WINTER WEATHER ADVISORY UNTIL 2 AM PST THURSDAY ABOVE 3000 FEET
FOR THE CAZ093.

&&

PUBLIC...MOLINA
AVN/FW...DCH
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 29, 4:50 AM PST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
450 AM PST WED FEB 29 2012

CAZ096-011300-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
450 AM PST WED FEB 29 2012

...WINTER STORM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA
FROM YOSEMITE TO KINGS CANYON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING HAS BEEN ISSUED BY THE NATIONAL WEATHER
SERVICE SAN JOAQUIN VALLEY FOR HEAVY SNOW AND STRONG WINDS FOR THE
SIERRAS NORTH OF KINGS CANYON WEDNESDAY THROUGH THURSDAY MORNING.
PLEASE REFER TO THE LATEST /SFOWSWHNX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WARNING HAS BEEN ISSUED BY THE NATIONAL WEATHER
SERVICE SAN JOAQUIN VALLEY FOR HEAVY SNOW AND STRONG WINDS FOR THE
SIERRAS NORTH OF KINGS CANYON THROUGH THURSDAY MORNING. PLEASE
REFER TO THE LATEST /SFOWSWHNX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

CAZ093-011300-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
450 AM PST WED FEB 29 2012

...WINTER WEATHER ADVISORY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARIPOSA MADERA AND
FRESNO COUNTY FOOTHILLS.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY HAS BEEN ISSUED BY THE NATIONAL WEATHER
SERVICE SAN JOAQUIN VALLEY FOR HEAVY SNOW AND STRONG WINDS FOR
THE SIERRAS NORTH OF KINGS CANYON WEDNESDAY THROUGH THURSDAY
MORNING. PLEASE REFER TO THE LATEST /SFOWSWHNX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER WEATHER ADVISORY HAS BEEN ISSUED BY THE NATIONAL WEATHER
SERVICE SAN JOAQUIN VALLEY FOR HEAVY SNOW AND STRONG WINDS FOR
THE SIERRAS NORTH OF KINGS CANYON THROUGH THURSDAY MORNING.
PLEASE REFER TO THE LATEST /SFOWSWHNX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

CAZ095-098-011300-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
450 AM PST WED FEB 29 2012

...WIND ADVISORY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND THE INDIAN WELLS VALLEY.

.DAY ONE...TODAY AND TONIGHT

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TODAY UNTIL NOON PST THURSDAY
FOR THE KERN COUNTY MOUNTAINS AND THE INDIAN WELLS VALLEY. PLEASE
REFER TO THE LATEST /SFONPWHNX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST THURSDAY FOR THE
KERN COUNTY MOUNTAINS AND THE INDIAN WELLS VALLEY.

A HIGH WIND WATCH IS THEN IN EFFECT FROM NOON PST THURSDAY UNTIL 9PM
PST THURSDAY. PLEASE REFER TO THE LATEST /SFONPWHNX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

CAZ099-011300-
SOUTHEASTERN KERN COUNTY DESERT-
450 AM PST WED FEB 29 2012

...HIGH WIND WATCH...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEASTERN KERN
COUNTY DESERT.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH IS IN EFFECT FROM NOON PST THURSDAY UNTIL 9PM
PST THURSDAY. PLEASE REFER TO THE LATEST /SFONPWHNX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

In the hours before

Special weather statement, Feb 29, 6:08 AM PST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
608 AM PST WED FEB 29 2012

CAZ089-090-292200-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
608 AM PST WED FEB 29 2012

...LOCALLY WINDY IN THE CENTRAL SAN JOAQUIN VALLEY TODAY AND
TONIGHT...

A PACIFIC STORM WILL MOVE THROUGH CENTRAL CALIFORNIA TODAY AND
TONIGHT...BRINGING SHOWERS AND LOCALLY WINDY CONDITIONS TO THE
REGION. SOUTHERLY WINDS AT 10 TO 20 MPH WILL DEVELOP TODAY...WITH
THE STRONGEST WINDS AROUND LATE MORNING AND EARLY AFTERNOON. WINDS
COULD GUST UP TO 35 MPH IN MERCED COUNTY AND WESTERN FRESNO
COUNTY...WITH THE HIGHEST GUSTS BELOW THE PASSES OF THE DIABLO
RANGE INCLUDING PACHECO PASS.

PEOPLE LIVING IN THE CENTRAL SAN JOAQUIN VALLEY SHOULD BE ALERT
FOR BREEZY CONDITIONS. PEOPLE TRAVELING IN THE WEST CENTRAL SAN
JOAQUIN VALLEY...INCLUDING INTERSTATE 5 IN MERCED AND FRESNO
COUNTIES AND HIGHWAY 152 FROM THE PACHECO PASS TO LOS
BANOS...SHOULD BE ALERT FOR GUSTY WINDS THAT MAY MAKE DRIVING
DIFFICULT.

CAZ099-292200-
SOUTHEASTERN KERN COUNTY DESERT-
608 AM PST WED FEB 29 2012

...LOCALLY WINDY IN THE SOUTHEASTERN KERN COUNTY DESERT TODAY
THROUGH THURSDAY MORNING...

A PACIFIC STORM WILL MOVE INTO CENTRAL CALIFORNIA TODAY...BRINGING
LOCALLY WINDY CONDITIONS TO THE REGION. WEST WINDS AT 20 TO 30 MPH
WILL DEVELOP TODAY AND CONTINUE INTO THURSDAY MORNING. WINDS COULD
GUST UP TO 45 MPH IN THE AFTERNOON AND EVENING HOURS...WITH THE
HIGHEST GUSTS BELOW THE FAVORED PASSES AND CANYONS.

PEOPLE LIVING IN THE SOUTHEASTERN KERN COUNTY DESERT SHOULD BE
ALERT FOR LOCALLY GUSTY WINDS THAT MAY MAKE DRIVING DIFFICULT.
ROADS THAT WILL BE AFFECTED INCLUDE HIGHWAYS 14 AND 58.

JEB

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 5:35 AM PSTHigh Wind WatchHNX6 hr

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.